Jump to content

Midodrine? Why Does It Cause Flushing?


~elizabeth~
 Share

Recommended Posts

Hi, I have a question about Midodrine. I read on the list of side effects that midodrine can cause facial flushing. I thought that this drug was supposed to cause peripheral vasoconstriction, so how is it that it can cause vasodilation in the face? Surely it should prevent this, rather than worsen it?

The reason I ask is that I have facial erythromelalgia, and am worried that I won't be able to take midodrine as any thing that makes the face flush causes me severe pain. I've tried salt/fluid loading and fludrocortisone, but they aren't helping to raise my BP or make me feel any better, plus they give me peripheral oedema if I go any higher.

Link to comment
Share on other sites

I'm sorry I do not know the answer to your question. Has your doctor already prescribed the midodrine? I would try it and see. I take midodrine and have no flushing, and I think most people don't have issues with it. The drug is very short lasting (4 hrs or so), so any flushing it may cause you would presumably last only briefly. But, hopefully you will have no issues with it, and can start feeling better!

Link to comment
Share on other sites

Hmm,

I did take midodrine, for a little over a month but never experienced flushing.

I had the itchy scalp, the goosebumps, the supine hypertension (cause I didn't read the warning label and I took a nap after taking my pills), but no flushing.

Either way, the effects of midodrine are short lived - like Leigh8 said, they last for a max of 4 hours.

Perhaps your dr could help you sort this out. Maybe it is one of those very infrequent side effects?!

Sorry I can't be of more help. :(

Alex

Link to comment
Share on other sites

I don't have any evidence to back this up, but I suspect that many reported "side effects" are actually symptoms of a pre-existing condition that coincidentally occur at the same time the patient is taking the new medication. That being said, that doesn't mean flushing isn't a side effect of Midodrine. I'm taking it and I've experienced all the common side effects: scalp tingling, goose bumps, etc. but I don't flush. However, like the others mentioned, if you do try it and you have problems, it will only last about 3 hours.

Link to comment
Share on other sites

I don't actually have a doctor. I had autonomic tests a while back but have to wait months before I see anyone about it, I haven't seen anyone yet, apart from 9 months ago when I had a preliminary dx with someone else. I was originally hoping it would help my erythromelalgia by constricting my face, but then I heard that it can worsen flushing, as you say it's probably exacerbating existing tendencies. I desperately need to find something that helps my face, I simply can't go on with this problem, I've only survived this long with it in the hope that taking POTS medications might help, which is looking more and more unlikely.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...